Alert archive / Florida / Freeze Warnings in 2018
Freeze Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Jan 3, 2018, 3:13 PM EST for 6 counties in Florida. It took effect at Jan 4, 2018, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 3:13 PM EST (20:13 UTC)
- In effect from
- Jan 4, 2018, 3:00 AM EST
- Expired
- Jan 4, 2018, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Pasco County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 556 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
199 WWUS72 KTBW 032013 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 313 PM EST Wed Jan 3 2018 ...FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE NATURE COAST AND THE INTERIOR FLORIDA PENINSULA THURSDAY MORNING AND AGAIN FRIDAY MORNING... FLZ239-041400- /O.UPG.KTBW.HZ.A.0002.180104T0800Z-180104T1400Z/ /O.NEW.KTBW.HZ.W.0001.180104T0600Z-180104T1400Z/ /O.NEW.KTBW.HZ.A.0003.180105T0600Z-180105T1400Z/ Inland Levy- Including the cities of Chiefland, Bronson, and Williston 313 PM EST Wed Jan 3 2018 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Hard Freeze Warning, which is in effect from 1 AM to 9 AM EST Thursday. A Hard Freeze Watch has also been issued. This Hard Freeze Watch is in effect from late Thursday night through Friday morning. The Hard Freeze Watch is no longer in effect. * TEMPERATURE...22 to 26 degrees * DURATION...Around 4 hours below 27 and up to 10 hours below 32 degrees. * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ FLZ043-139-142-242-248-041400- /O.UPG.KTBW.FZ.A.0003.180104T0800Z-180104T1400Z/ /O.NEW.KTBW.HZ.W.0001.180104T0600Z-180104T1400Z/ /O.NEW.KTBW.HZ.A.0003.180105T0600Z-180105T1400Z/ Sumter-Coastal Levy-Coastal Citrus-Inland Citrus-Inland Hernando- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, Inverness, Brooksville, and Spring Hill 313 PM EST Wed Jan 3 2018 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY... ...HARD FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Hard Freeze Warning, which is in effect from 1 AM to 9 AM EST Thursday. A Hard Freeze Watch has also been issued. This Hard Freeze Watch is in effect from late Thursday night through Friday morning. The Freeze Watch is no longer in effect. * TEMPERATURE...25 to 27 degrees * DURATION...Around 3 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Hard Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ FLZ052-056-057-148-249-251-041400- /O.UPG.KTBW.FZ.A.0003.180104T0800Z-180104T1400Z/ /O.NEW.KTBW.FZ.W.0002.180104T0800Z-180104T1400Z/ /O.NEW.KTBW.FZ.A.0004.180105T0800Z-180105T1400Z/ Polk-Hardee-Highlands-Coastal Hernando-Inland Pasco- Inland Hillsborough- Including the cities of Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Hernando Beach, Bayport, Dade City, Zephyrhills, Brandon, Plant City, and Sun City Center 313 PM EST Wed Jan 3 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Freeze Warning, which is in effect from 3 AM to 9 AM EST Thursday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late Thursday night through Friday morning. The Freeze Watch is no longer in effect. * TEMPERATURE...28 to 32 degrees * DURATION...Around 3 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ FLZ061-149-255-260-041400- /O.NEW.KTBW.FZ.A.0004.180105T0800Z-180105T1400Z/ DeSoto-Coastal Pasco-Inland Manatee-Inland Sarasota- Including the cities of Arcadia, Port Richey, Hudson, Parrish, Lakewood Ranch, Myakka City, and North Port 313 PM EST Wed Jan 3 2018 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Freeze Watch, which is in effect from late Thursday night through Friday morning. * TEMPERATURE...28 to 32 degrees * DURATION...Around 3 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
2 follow-up statements
479 WWUS72 KTBW 040748 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 248 AM EST Thu Jan 4 2018 ...FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE NATURE COAST AND THE INTERIOR FLORIDA PENINSULA THIS MORNING AND AGAIN FRIDAY MORNING... FLZ043-139-142-239-242-248-050200- /O.UPG.KTBW.HZ.A.0003.180105T0600Z-180105T1400Z/ /O.NEW.KTBW.HZ.W.0002.180105T0600Z-180105T1400Z/ /O.CON.KTBW.HZ.W.0001.000000T0000Z-180104T1400Z/ Sumter-Coastal Levy-Coastal Citrus-Inland Levy-Inland Citrus- Inland Hernando- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, Chiefland, Bronson, Williston, Inverness, Brooksville, and Spring Hill 248 AM EST Thu Jan 4 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Hard Freeze Warning, which is in effect from 1 AM to 9 AM EST Friday. The Hard Freeze Watch is no longer in effect. * TEMPERATURE...20 to 27 degrees * DURATION...3 to 5 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ052-056-057-148-249-251-050200- /O.UPG.KTBW.FZ.A.0004.180105T0800Z-180105T1400Z/ /O.NEW.KTBW.FZ.W.0003.180105T0800Z-180105T1400Z/ /O.CON.KTBW.FZ.W.0002.180104T0800Z-180104T1400Z/ Polk-Hardee-Highlands-Coastal Hernando-Inland Pasco- Inland Hillsborough- Including the cities of Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Hernando Beach, Bayport, Dade City, Zephyrhills, Brandon, Plant City, and Sun City Center 248 AM EST Thu Jan 4 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Freeze Warning, which is in effect from 3 AM to 9 AM EST Friday. The Freeze Watch is no longer in effect. * TEMPERATURE...28 to 32 degrees * DURATION...3 to 5 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ061-149-255-260-050200- /O.UPG.KTBW.FZ.A.0004.180105T0800Z-180105T1400Z/ /O.NEW.KTBW.FZ.W.0003.180105T0800Z-180105T1400Z/ DeSoto-Coastal Pasco-Inland Manatee-Inland Sarasota- Including the cities of Arcadia, Port Richey, Hudson, Parrish, Lakewood Ranch, Myakka City, and North Port 248 AM EST Thu Jan 4 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Freeze Warning, which is in effect from 3 AM to 9 AM EST Friday. The Freeze Watch is no longer in effect. * TEMPERATURE...28 to 32 degrees * DURATION...Around 3 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
535 WWUS72 KTBW 041403 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 903 AM EST Thu Jan 4 2018 ...FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE NATURE COAST AND THE INTERIOR FLORIDA PENINSULA FRIDAY MORNING... FLZ043-139-142-239-242-248-051400- /O.EXP.KTBW.HZ.W.0001.000000T0000Z-180104T1400Z/ /O.CON.KTBW.HZ.W.0002.180105T0600Z-180105T1400Z/ Sumter-Coastal Levy-Coastal Citrus-Inland Levy-Inland Citrus- Inland Hernando- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, Chiefland, Bronson, Williston, Inverness, Brooksville, and Spring Hill 903 AM EST Thu Jan 4 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... ...HARD FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * TEMPERATURE...20 to 27 degrees * DURATION...3 to 5 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ052-056-057-148-249-251-051400- /O.EXP.KTBW.FZ.W.0002.000000T0000Z-180104T1400Z/ /O.CON.KTBW.FZ.W.0003.180105T0800Z-180105T1400Z/ Polk-Hardee-Highlands-Coastal Hernando-Inland Pasco- Inland Hillsborough- Including the cities of Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Hernando Beach, Bayport, Dade City, Zephyrhills, Brandon, Plant City, and Sun City Center 903 AM EST Thu Jan 4 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... ...FREEZE WARNING FOR THIS MORNING HAS EXPIRED... * TEMPERATURE...28 to 32 degrees * DURATION...3 to 5 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ FLZ061-149-255-260-051400- /O.CON.KTBW.FZ.W.0003.180105T0800Z-180105T1400Z/ DeSoto-Coastal Pasco-Inland Manatee-Inland Sarasota- Including the cities of Arcadia, Port Richey, Hudson, Parrish, Lakewood Ranch, Myakka City, and North Port 903 AM EST Thu Jan 4 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * TEMPERATURE...28 to 32 degrees * DURATION...Around 3 hours * IMPACTS...Sub-freezing temperatures will be a danger for pets, livestock and sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 3, 9:11 AM EST, 6 hours 2 minutes earlier.
Area forecast discussion, Jan 3, 9:11 AM EST, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
911 AM EST Wed Jan 3 2018
.UPDATE...
Temperatures are at or just above freezing across northern
Levy county and have received some reports of a glaze of ice
on exposed objections in this area. Temperatures should
climb above freezing during the next hour in this area
bringing an end to any freezing precipitation. Otherwise,
the main shortwave is moving across the eastern gulf with
back edge of rain area moving into offshore coastal waters.
This shortwave will move across the Florida peninsula during
midday bringing an end to the rain with some breaks in the
clouds expected as the next shot of cold dry air begins to
move in on breezy northwest winds. Overall the current
grids/zone forecast look on track and only update will be to
remove advisory headlines from Levy county from this
morning.
&&
.AVIATION...
IFR ceilings with some MVFR/local IFR visibilities in rain
and fog early this morning will gradually improve by midday
with areas of MVFR ceilings continuing into mid-afternoon.
VFR conditions should return to all TAF sites late in the
day and tonight. Gusty northwest winds will setup during the
day then diminish tonight.
&&
.MARINE...
Robust north to northwest winds will continue into tonight
then gradually diminish during Thursday. The Small Craft
Advisory looks good and will remain up through late tonight.
&&
.Preliminary Point Temps/PoPs...
TPA 54 37 54 36 / 100 0 0 0
FMY 61 40 58 37 / 50 0 0 0
GIF 54 32 53 31 / 90 0 0 0
SRQ 57 41 55 38 / 90 10 0 0
BKV 51 31 51 28 / 100 0 0 0
SPG 56 43 55 39 / 90 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Wind Chill Advisory from 10 PM this evening to 10 AM EST
Thursday for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Lee-
Inland Levy-Inland Manatee-Inland Pasco-Inland
Sarasota-Pinellas-Polk-Sumter.
Hard Freeze Watch from late tonight through Thursday
morning for Inland Levy.
Freeze Watch from late tonight through Thursday morning
for Coastal Citrus-Coastal Hernando-Coastal Levy-
Hardee-Highlands-Inland Citrus-Inland Hernando-Inland
Hillsborough-Inland Pasco-Polk-Sumter.
Gulf waters...Small Craft Advisory until 4 AM EST Thursday for
Charlotte Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...69/Close
UPPER AIR...74/Wynn
DECISION SUPPORT...24/HubbardHazardous weather outlook, Jan 3, 5:53 AM EST, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 553 AM EST Wed Jan 3 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-031700- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 553 AM EST Wed Jan 3 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...WINTER PRECIPITATION IMPACT... A period of light freezing rain will continue through mid-morning across portions of northern Levy county as temperatures hover around 32 degrees. A light glaze of ice is possible on elevated surface, grassy surfaces, and trees. Roadways are generally expected to remain above freezing in Levy county, however, slippy roads are likely to be encountered as one travels north of Levy county toward the I-10 corridor. The freezing rain will end later this morning. ...EXCESSIVE COLD IMPACT... The coldest air of the season will begin to filter into the region behind a cold front later today. Widespread freezing temperatures expected across the Nature Coast tonight...with middle 30s further south. Cold wind chill values also expected with a wind chill advisory in effect for all areas. ...MARINE IMPACTS... Strong northeasterly winds and elevated seas will create hazardous boating conditions for small craft operators through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...EXCESSIVE COLD IMPACT... A prolonged period of cold weather is expected for Thursday through Saturday. Some of the coldest air of the winter season so far will be felt during this time. Widespread freezing temperatures are expected each night across the Nature coast, with typically colder locations to the south of the I-4 corridor also experiencing near freezing temperatures. Wind chills values are likely to drop below advisory criteria each night. A significant warm up will then begin during the second half of the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Mroczka
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:57 AM EST | Freeze Watch | TBW | Citrus, Hardee, Hernando, Highlands, Hillsborough, Levy and 3 more | 11 hr |
| Jan 3, 3:57 AM EST | Hard Freeze Watch | TBW | Levy | 11 hr |
| Jan 3, 3:57 AM EST | Wind Chill Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 27 hr |
| Jan 3, 3:13 PM EST | Freeze Watch | TBW | DeSoto, Hardee, Hernando, Highlands, Hillsborough, Manatee and 3 more | 12 hr |
| Jan 3, 3:13 PM EST | Hard Freeze Watch | TBW | Citrus, Hernando, Levy, Sumter | 12 hr |
| Jan 3, 3:13 PM EST | Hard Freeze Warning | TBW | Citrus, Hernando, Levy, Sumter | 18 hr |
Nearby
Freeze Warnings in Florida, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.